Tornadoes · United States · Texas · 2024
EF0 tornado, Dew, Texas, April 28, 2024
This EF0 tornado ran 1.3 miles across Freestone County on April 28, 2024, touching down at 3:35 PM CDT and reaching 90 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 28, 2024
- Touchdown
- 3:35 PM CDT (20:35 UTC)
- Lifted
- 3:37 PM CDT (20:37 UTC)
- On the ground
- 2 minutes
- Path length
- 1.3 miles (2.0 km)
- Path width
- 90 yards (82 m)
- Deaths
- 0
- Injuries
- 0
- County
- Freestone County
- Touchdown point
- 31.574, -96.175
- Lift-off point
- 31.577, -96.154
- Record number
- 2404281435-01
The damage survey
8 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
- Tree damage around 0.25 mi from the road
- A couple of branches damaged in the same area
- Several tree branches down in the same road CO 681
- Several tree damage in the area
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A shortwave trough, dryline, and Pacific front all worked together to produce multiple rounds of thunderstorms Friday April 26 through Sunday April 28. All modes of severe weather took place across the region, along with multiple instances of flash flooding. 11 tornadoes occurred across McLennan, Hill, and Navarro counties on April 26th, and another 4 tornadoes occurred in Milam, Limestone and Freestone counties on April 28th.
One severe thunderstorm produced two tornadoes near Dew. The first tornado developed along W FM 489 road just west CR 671 and dissipated shortly after crossing CR 681. Several trees sustained significant damage with large limbs and uprooted trees. No other visible damage was found along the path. Maximum estimated winds were 80 mph.
One severe thunderstorm produced two tornadoes near Dew. The second tornado developed on the east side of US Highway 75S near the town of Dew. Multiple tree damage was found along E FM 489 road. The tornado continued to move northeast producing additional tree damage along with significant roof damage to one home near CR 471 and FM 489. The tornado dissipated shortly after crossing this road. Maximum estimated winds were 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
39 minutes of warning. NWS FWD issued a tornado warning for this county at 19:56 UTC, 39 minutes before the tornado touched down, in force until 20:45 UTC.
The county was under a tornado watch, issued at 19:28 UTC and running to 02:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 12:00 UTC | 00:00 UTC | Flood Watch | FWD |
| 19:28 UTC | 02:00 UTC | Tornado Watch | FWD |
| 19:52 UTC | 20:45 UTC | Severe Thunderstorm Warning | FWD |
| 19:56 UTC | 20:45 UTC | Tornado Warning | FWD |
| 20:37 UTC | 21:15 UTC | Tornado Warning | FWD |
| 20:47 UTC | 23:30 UTC | Flash Flood Warning | FWD |
| 21:00 UTC | 21:36 UTC | Tornado Warning | FWD |
| 22:39 UTC | 22:59 UTC | Severe Thunderstorm Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 28, 2:59 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 28, 2:59 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 259 PM CDT Sun Apr 28 2024 ...New Long Term... .SHORT TERM... /Issued 105 PM CDT Sun Apr 28 2024/ /Through Monday/ The shortwave responsible for last night's storms has exited to the northeast, but a trailing disturbance is in the process of generating one last round of convection as it moves east across the region. Showers and storms should continue to increase in coverage along and immediately east of the I-35 corridor through the afternoon. Activity will work its way slowly east through the afternoon and evening, creating mainly a threat for heavy rain and flooding. The slow eastward progression of the developing storms will allow for a southwest-northeast training of showers and thunderstorms, which will enhance the threat for flash flooding wherever the training convection occurs. The Flood Watch will hence continue through 7 PM for areas along and east of I-35. There is also a threat for severe storms, though morning convection and the resulting cloud cover may mitigate the overall severe potential. The highest severe threat will be confined to the eastern-most counties where the best destabilization will occur later this afternoon. All modes of severe weather will be possible in any storm which attains severe thresholds. Showers and storms will exit it the east (along with the shortwave) overnight, leaving clearing skies and light winds in its wake. Lingering moisture, light winds and mostly clear skies will result in patchy fog formation across a good portion of the forecast area. If skies clear earlier than forecast, dense fog may become a concern, but at this time will keep the visibility forecasts at or above one mile and monitor satellite and METAR trends tonight. Monday should be a warm but overall quiet day, with partly to mostly sunny skies and highs in the 80s. 30 && .LONG TERM... /NEW/ /Monday Night Onward/ Quiet weather will continue Monday night into Tuesday, but a weak disturbance aloft will help ignite thunderstorms along the dryline Tuesday afternoon and evening. The dryline will be located over the Big Country, where convective initiation should take place. Storms would likely end up being isolated in nature thanks to the presence of a strong capping inversion, but a storm or two may still reach severe thresholds somewhere west of I-35. Better storm chances will begin on Wednesday as an upper trough approaches from the northwest. Height falls in advance of the trough will lead to more thunderstorm development along the dryline. A cap will still be in place, but and added upper level support should help convection overcome the cap, leading to scattered storms across mainly the western half of the region Wednesday evening. A secondary swath of showers and storms may enter the southeast counties Wednesday afternoon as an active sea/gulf breeze enters from the south. The better severe threat will exist with the dryline convection (west of I-35), while a lower threat will accompany the seabreeze storms. The upper trough will drop southeast through the Southern Plains Thursday through Thursday night. Scattered showers and thunderstorms will develop by Thursday afternoon, and may grow upscale into a linear MCS while becoming focused along an attendant cold front. Strong to severe storms will be possible as activity pushes southeast through the region Thursday night, with precipitation exiting to the southeast Friday morning with the front. Another lull in the active weather pattern will take place on Friday, which should actually end up being a nice post-frontal day with drier air and highs in the 70s. Clouds will rapidly increase on Saturday, however, as a shortwave embedded in the subtropical jet approaches from the west. The front will again become focus for convective development as it lifts north as a warm front on Saturday. The severe weather potential is uncertain, however, as it may become dependent on how rapidly the warm sector arrives. Whatever the case, rain chances will continue into next Sunday, followed by warmer and drier weather to start the following week as ridging develops aloft. 30 && .AVIATION... /Issued 105 PM CDT Sun Apr 28 2024/ /18Z TAFs/ Thunderstorms developing across Central Texas will spread north, affecting parts of the DFW Metroplex early to mid afternoon. Will keep VCTS at all TAF locations through 22Z. KACT will likely need a TEMPO for TS for a few hours based on radar trends. Convection will exit to the east later this afternoon and this evening. Light winds and clearing skies will lead to fog or LIFR cig formation overnight/Monday morning, and have opted for a TEMPO LIFR conditions at all airports from 11Z-15Z Monday. Conditions will improve after 15Z, followed by VFR and overall quiet aviation weather for the rest of the forecast period. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 86 65 85 70 / 10 0 0 5 20 Waco 65 86 64 83 69 / 20 0 5 10 10 Paris 63 82 60 83 66 / 60 5 0 10 10 Denton 62 85 62 84 67 / 5 0 0 5 30 McKinney 62 84 62 83 68 / 20 5 0 10 20 Dallas 66 86 64 85 69 / 10 0 0 10 20 Terrell 62 84 62 84 68 / 40 0 0 10 10 Corsicana 65 86 64 85 69 / 50 0 0 20 10 Temple 65 86 64 84 69 / 20 0 5 20 10 Mineral Wells 60 86 62 86 68 / 0 0 0 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for TXZ094-095-104>107- 118>123-133>135-144>148-159>162-174-175. &&
Hazardous weather outlook, Apr 28, 1:22 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 122 PM CDT Sun Apr 28 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 122 PM CDT Sun Apr 28 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms remain possible along and east of I-35 this afternoon. Any storms that develop this afternoon could be severe with damaging winds, hail, and a few tornadoes. Heavy rain will lead to flooding in some areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. After a break in thunderstorm activity on Monday, occasional storm chances will resume Tuesday and continue through next weekend. A few thunderstorms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Timely reports of severe weather and flooding will be appreciated.
In the hours before
Local storm report, Apr 28, 10:43 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1043 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM Non-Tstm Wnd Gst 4 NW Waco 31.61N 97.23W
04/28/2024 M64 MPH McLennan TX ASOS
64 MPH wind gust measured at Waco Regional
Airport on back edge of dissipating
thunderstorms.
&&
MBLocal storm report, Apr 28, 11:02 AM CDT, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1102 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM Non-Tstm Wnd Gst 1 WNW Woodway 31.50N 97.25W
04/28/2024 M70 MPH McLennan TX Broadcast Media
&&
MBLocal storm report, Apr 28, 11:43 AM CDT, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1143 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM Tornado 6 SSW Gholson 31.63N 97.26W
04/26/2024 McLennan TX NWS Storm Survey
A brief EF-0 tornado occurred along Wisdom
Ct west of Waco. Fences were damaged and
large tree limbs were broken. Maximum
estimated winds were 80 mph.
1226 PM Tornado 6 S Gholson 31.63N 97.25W
04/26/2024 McLennan TX NWS Storm Survey
A second tornado from the same supercell
occurred west of Waco damaging neighborhoods
on either side of Wortham Bend Road near
China Spring Rd. Damage in these
neighborhoods consisted of damaged trees,
downed fences, broken windows, and mostly
minor roof damage. One home lost most of the
front part of its roof, and a few homes were
impaled with flying fence panels. This
tornado was rated an EF-1 with maximum
estimated winds of 95 mph.
1248 PM Tornado 3 SE West 31.78N 97.05W
04/26/2024 McLennan TX NWS Storm Survey
Another tornado developed north of Tours,
just west of Berger Road. This tornado
initially damaged trees and a shed, but
strengthened as it crossed Czech Hall Road.
The tornado hit a property on County Line
Road causing EF-2 damage to a barn and a
shop on the property. The tornado scattered
heavy farm material into the field to the
east. The tornado continued into Hill County
crossing CR 3238 where an eye witness
reported it dissipated before developing the
next tornado. Maximum estimated winds were
110 to 115 mph.
1248 PM Tornado 3 SSE West 31.76N 97.07W
04/26/2024 McLennan TX NWS Storm Survey
A brief, EF-0 tornado damaged trees west of
Heritage Pkwy and south of Easy Rd northwest
of Tours. Maximum estimated winds were 75
mph.
0106 PM Tornado 3 SW Penelope 31.83N 96.97W
04/26/2024 Hill TX NWS Storm Survey
The same supercell produced another brief,
EF-1 tornado, based on eye witness accounts,
on either side of FM 339 southwest of
Penelope. The tornado formed in the field
just east of the road, hitting a residence
and dissipating soon afterwards. Two houses
were damaged: One had metal panels peeled
off the roof, and the home shifted off its
cinder blocks about 8 inches. Winds got in
the garage of the uninhabited second house
and lifted the roof off, then it collapsed
back on the house and the walls buckled. The
tornado lifted just east of property; could
see a few small tree limbs broken to the
east. Maximum estimated winds were 105 mph.
0149 PM Tornado 1 W Abbott 31.88N 97.09W
04/26/2024 Hill TX NWS Storm Survey
An EF-1 tornado occurred near Abbott, first
developing on the west side of I-35W and CR
2341 where trees were damaged and uprooted.
A semi-tractor trailer was rolled over on
the interstate. The tornado moved northeast
causing tree damage until it reached CR 3106
where it caused minor damage to a few homes.
The tornado dissipated near after crossing
CR 3106 again, north of CR 3145. Maximum
estimated winds were 95 mph.
&&Local storm report, Apr 28, 2:04 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
204 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Flash Flood 1 E Temple 31.10N 97.35W
04/28/2024 Bell TX Fire Dept/Rescue
At least four roads in Temple inundated.
Report of one vehicle water rescue.
&&Local storm report, Apr 28, 2:06 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
206 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Flash Flood Holland 30.88N 97.41W
04/28/2024 Bell TX Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Special weather statement, Apr 28, 3:32 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
332 PM CDT Sun Apr 28 2024
TXZ158-160-174-282100-
Falls TX-Milam TX-Bell TX-
332 PM CDT Sun Apr 28 2024
...A strong thunderstorm will impact portions of northwestern Milam,
east central Bell and southwestern Falls Counties through 400 PM
CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rogers, or 13 miles west of Cameron, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Milam,
east central Bell and southwestern Falls Counties, including the
following locations... Barclay, Ben Arnold, Cyclone, Wilson,
Yarrelton, Pettibone, Silver City, Edgeworth, Terrys Chapel, and
Leedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM CDT for central Texas.
&&
LAT...LON 3095 9732 3117 9707 3083 9685 3081 9720
TIME...MOT...LOC 2032Z 235DEG 19KT 3093 9719
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
8.6 hours before the tornado, 175 km from the path. April 28, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -83272 J/kg
- Surface CAPE
- 3 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 4.3 K/km
Fort Worth, TX (KFWD), 00:00Z
3.4 hours after it, 175 km from the path. April 29, 2024.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- -6 J/kg
- Surface CAPE
- 2456 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
- 0-3 km lapse rate
- 6.6 K/km
The surface observations
Mexia Limestone (LXY), 34 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 18:35 UTC | 70 | 65.5 | 130° 7 kt | 18 | 1010.5 | VCTS |
| 18:55 UTC | 69 | 66 | 190° 4 kt | 14 | 1010.5 | VCTSRA |
| 19:15 UTC | 69 | 66 | 0° 0 kt | 1010.2 | -TSRA | |
| 19:35 UTC | 69 | 65.7 | 110° 8 kt | 1009.5 | +TSRA | |
| 19:55 UTC | 67.3 | 66.7 | 140° 15 kt | 34 | 1009.8 | +TSRA |
| 20:15 UTC | 67.3 | 66.7 | 100° 15 kt | 20 | 1010.8 | +TSRA |
| 20:35 UTC | 67.3 | 66.7 | 130° 8 kt | 17 | 1010.2 | +TSRA |
| 20:55 UTC | 66.7 | 66.2 | 120° 10 kt | 15 | 1009.5 | -TSRA |
| 21:15 UTC | 66.6 | 66.2 | 170° 4 kt | 1009.5 | VCTSRA | |
| 21:35 UTC | 66.4 | 66 | 0° 0 kt | 1008.8 | VCTS | |
| 21:55 UTC | 66.4 | 66 | 290° 3 kt | 1008.5 | TS | |
| 22:15 UTC | 66.4 | 66 | 200° 10 kt | 1009.1 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Ft Hood radar (KGRK), 150 km away, was scanning. The volume nearest the touchdown began at 20:32 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:02 UTC | HAIL 1.25 | 1 N Groesbeck | Limestone, TX | Hail of 1 to 1.25 inches. Relayed by emergency management. |
| 20:08 UTC | TORNADO | 9 E Groesbeck | Limestone, TX | Tornado was verified by storm spotter video but area is inaccessible. In the video, tree limbs were seen being lofted in the air. |
| 20:20 UTC | FLASH FLOOD | Groesbeck | Limestone, TX | High water rescue completed at low water crossing underpass. |
| 20:22 UTC | FLASH FLOOD | Groesbeck | Limestone, TX | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| 20:35 UTC | TORNADO | 7 Ese Teague | Freestone, TX | An EF-0 tornado developed southwest of Dew along W FM 489 road. Several trees sustained significant damage with large limbs and uprooted trees. No visible damage was found to any homes or structures. The tornado moved ea |
| 20:47 UTC | TORNADO | 8 Sse Fairfield | Freestone, TX | A second EF-0 tornado developed on the east side of US-Highway 75S near the town of Dew. Multiple tree damage was found along the E FM 489 road. The tornado continued to move northeast producing additional tree damage al |
| 21:00 UTC | FLASH FLOOD | 2 Nw Teague | Freestone, TX | DELAYED REPORT multiple roads closed due to flooding in the city of Teague, as well as the Hwy 84 railroad underpass north of town. Many roads had at least a foot of water. |
| 21:00 UTC | FLASH FLOOD | 4 S Fairfield | Freestone, TX | DELAYED REPORT SB Interstate 45 service road near mile marker 193 closed due to flooding. |
| 21:58 UTC | HAIL 1 | 2 S Jewett | Leon, TX | Trained spotter reports via amateur radio of quarter sized hail. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 28, 2024
18 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 28 | 1:23 AM CDT | EF1 | Cherokee, OK | 4.3 | 350 | |||
| April 28 | 8:31 AM CDT | EF1 | Travis, TX | 4.8 | 20 | $5.0 million | ||
| April 28 | 2:50 PM CDT | EF0 | Milam, TX | 0.2 | 40 | $5,000 | ||
| April 28 | 3:08 PM CDT | EF0 | Limestone, TX | 0.2 | 30 | |||
| April 28 | 3:47 PM CDT | EF0 | Freestone, TX | 0.9 | 50 | $15,000 | ||
| April 28 | 5:23 PM CDT | Unrated | Pittsburg, OK | 2.0 | 100 | |||
| April 28 | 6:25 PM CDT | EF1 | Madison, TX | 4.3 | 100 | $80,000 | ||
| April 28 | 6:50 PM CDT | Unrated | McIntosh, OK | 1.3 | 75 | |||
| April 28 | 7:07 PM CDT | EF1 | Caddo Parish, LA | 3.2 | 350 | $500,000 | ||
| April 28 | 7:25 PM CDT | EF0 | Bossier Parish, LA | 2.9 | 300 | |||
| April 28 | 7:32 PM CDT | EF1 | Bossier Parish, LA | 3.0 | 325 | |||
| April 28 | 7:33 PM CDT | EF0 | Bossier Parish, LA | 1.7 | 275 | |||
| April 28 | 7:35 PM CDT | EF1 | Trinity, TX | 0.3 | 200 | 1 | 1 | $100,000 |
| April 28 | 7:37 PM CDT | EF1 | Lafayette, AR | 0.8 | 275 | $50,000 | ||
| April 28 | 7:43 PM CDT | EF1 | Lafayette, AR | 1.4 | 150 | $50,000 | ||
| April 28 | 8:01 PM CDT | EF0 | LeFlore, OK | 4.3 | 200 | |||
| April 28 | 8:20 PM CDT | EF0 | Stone, MO | 0.4 | 100 | $10,000 | ||
| April 28 | 10:15 PM CDT | Unrated | Carroll, AR | 2.1 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.